MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM TI OCCIPITAL SCREW 14MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

SYNTHES GMBH 4.5MM TI OCCIPITAL SCREW 14MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.601.114
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: mni, mnh, and kwp.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, a patient¿s rod broke, and a screw was loose.In (b)(6) 2018 a posterior cervical fusion was performed on the patient at o-c4.On an unknown date, the patient turned over in bed and heard cracking noise from the cervical area.On (b)(6) 2021 the patient went to see the surgeon, and it was found by ct, that the rod had broken off and the screw was loose.The patient has suffered from paralysis in the limbs since the event.On (b)(6) 2021 the patient is scheduled to undergo a revision procedure for rod replacement and screw-application-range extension.The surgeon evaluated the event¿s severity as ¿mild to moderate.¿ this report involves one (1) 4.5mm ti occipital screw 14mm.This is report 5 of 6 for (b)(4).

Brand Name
4.5MM TI OCCIPITAL SCREW 14MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11656997
Report Number8030965-2021-02828
Device Sequence Number3423482
Product Code NKG
UDI-Device Identifier10705034734323
UDI-Public(01)10705034734323
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.601.114
Device Catalogue Number04.601.114S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2021
Initial Report FDA Received Date04/13/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANCELLOUSSCR SYNAPSE Ø3.5 L24 F/R Ø4 TA; CANCELLOUSSCR SYNAPSE Ø3.5 L28 F/R Ø4 TA; OCCIPIT-SCR Ø4.5 L12 TAN; OCCIPIT-SCR Ø4.5 L18 TAN; OCCIPIT-SCR Ø4.5 L4 TAN
Outcome Attributed to Adverse Event Required Intervention;